MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; PORCINE SURGICAL MESH
Catalog Number 1151010
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The doctor reporting the event reported that she wanted to make the manufacturer aware of this case.The hospital did not identify that the xenmatrix ab graft to be causing the complications experienced by the patient.At this time there is no connection that can be made between the reported post-op complication being caused by the xenmatrix ab graft.A manufacturing review that included review of sterility records was performed.No manufacturing issues associated to the reported event were found in the reviewed lot.Dhr review showed component acceptability and traceability were confirmed through incoming inspection records for traceable components used.All process steps were completed per manufacturing procedures and inspection procedures.Product passed all required inspections at both end product and subassembly levels.To date this is the only reported complaint for this production lot of (b)(4) units released for distribution in (b)(4) 2017.Infection is a known inherent risk of surgery.The warning section of the instructions-for-use states, "this device is not indicated for the treatment of infection.If an infection develops, treat the infection aggressively." risk manager reported that if/when an internal report is processed a copy would be sent davol.Should additional information be obtained, a supplemental emdr will be submitted.Note: the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Remains implanted.
 
Event or Problem Description
As reported, the patient is a (b)(6) boy who was born pre-term with significant medical complications.In 2015, the boy underwent a multi-visceral organ transplant.As reported, the patient rejected this organ transplant.In (b)(6) 2017 he underwent a second multi-visceral organ transplant procedure.During this procedure, a xenmatrix ab graft was implanted.The patient experienced post-op complications with fluid accumulation in the area of the graft.This was later identified as an infection at the site.The patient is reported to be in stable condition.
 
Additional Manufacturer Narrative
This is an addendum to the initial emdr.Additional information was provided by the reporting facility via medwatch report.The facility reports this to be a potential product problem.As the manufacturer we have performed a review of the manufacturing records that included review of sterility records for the lot in question.No manufacturing issues associated to the reported event were found in the reviewed lot.Dhr review showed component acceptability and traceability were confirmed through incoming inspection records for traceable components used.All process steps were completed per manufacturing procedures and inspection procedures.Product passed all required inspections at both end product and subassembly levels.To date this is the only reported complaint for this production lot of (b)(4) units released for distribution in february, 2017.Infection is a known inherent risk of surgery.The warning section of the instructions-for-use states, "this device is not indicated for the treatment of infection.If an infection develops, treat the infection aggressively." at this time, a definitive conclusion cannot be made as to the degree to which the xenmatrix ab graft may have contributed to the infection experienced post implant.Should additional information be obtained, a supplemental emdr will be submitted.
 
Event or Problem Description
As reported on 04/25/2018: as reported, the patient is a (b)(6)-year-old boy who was born pre-term with significant medical complications.In 2015, the boy underwent a multi-visceral organ transplant.As reported, the patient rejected this organ transplant.In (b)(6) 2017 he underwent a second multi-visceral organ transplant procedure.During this procedure, a xenmatrix ab graft was implanted.The patient experienced post-op complications with fluid accumulation in the area of the graft.This was later identified as an infection at the site.The patient is reported to be in stable condition.Addendum: (follow up 1).Per user facility report: "this is a potential product problem.The patient is a (b)(6) year old former (b)(6) week preterm infant; neonatal course complicated by necrotizing enterocolitis with bowel resection.Underwent multi-visceral transplant on (b)(6) 2015.Because of chronic rejection underwent second multi-visceral transplant on (b)(6) 2017 with placement of xenmatrix graft to repair abdominal incision site.The post-op course was complicated by intermittently positive blood culture: (b)(6) 2017 for microbacterium abscessus.Treated with 4-drug regimen: amikacin - s, imipenem - i, linezolid - i, and azithromycin - s for 8 weeks until (b)(6) 2018.Began having fever on (b)(6) 2018 with increasing inflammatory markers there is a biopsy of an intra-abdominal mass adjacent to xenmatrix positive for acid-fast bacillus.

Brand Name
XENMATRIX AB
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7459293
Report Number1213643-2018-01196
Device Sequence Number16424344
Product Code PIJ
UDI-Device Identifier00801741074219
UDI-Public(01)00801741074219
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K151177
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2018
Device Catalogue Number1151010
Device Lot NumberHUBN0808
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/30/2018
Supplement Date Received by Manufacturer04/27/2018
Initial Report FDA Received Date04/25/2018
Supplement Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR
Patient Weight18